Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 19, NWS Brownsville, TX

April 16, 20088 counties in Texas

NWS Brownsville, TX issued this red flag warning at Apr 16, 2008, 2:44 AM CDT for 8 counties in Texas. It took effect at Apr 16, 2008, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2008, 2:44 AM CDT (07:44 UTC)
In effect from
Apr 16, 2008, 10:00 AM CDT
Expired
Apr 16, 2008, 10:00 PM CDT
In force
12 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 7.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2008-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2008-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 160744
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
244 AM CDT WED APR 16 2008

...STRONG SOUTHEAST WINDS EXPECTED FOR DEEP SOUTH TEXAS TODAY...

.AN INCREASING PRESSURE GRADIENT WILL RESULT IN STRONG SOUTHEAST
WINDS TODAY. THE GRADIENT WILL INCREASE IN RESPONSE TO
PRESSURE FALLS OVER NORTH TEXAS AND HIGH PRESSURE DOMINATING THE
GULF. DUE TO CURED FUELS AND THE CURRENT DROUGHT CONDITIONS...
STRONG WINDS ALONE WILL BE ENOUGH TO CREATE ERRATIC FIRE
BEHAVIOR. 

TXZ248>257-170300-
/O.UPG.KBRO.FW.A.0018.080416T1500Z-080417T0300Z/
/O.NEW.KBRO.FW.W.0019.080416T1500Z-080417T0300Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
244 AM CDT WED APR 16 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

WINDY CONDITIONS ARE EXPECTED TO DEVELOP TODAY AS THE
PRESSURE GRADIENT TIGHTENS. STRONG SOUTHEAST WINDS...COMBINED WITH
CURED FUELS...WILL BE ENOUGH TO CAUSE ERRATIC FIRE BEHAVIOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED
FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT
FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR
HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KBRO 161817
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
117 PM CDT WED APR 16 2008

...STRONG SOUTHEAST WINDS EXPECTED FOR DEEP SOUTH TEXAS TODAY...

.AN INCREASING PRESSURE GRADIENT WILL RESULT IN STRONG SOUTHEAST
WINDS TODAY. THE GRADIENT WILL INCREASE IN RESPONSE TO PRESSURE
FALLS OVER NORTH TEXAS AND HIGH PRESSURE DOMINATING THE GULF. DUE
TO CURED FUELS AND THE CURRENT DROUGHT CONDITIONS... STRONG WINDS
ALONE WILL BE ENOUGH TO CREATE ERRATIC FIRE BEHAVIOR.

TXZ248>257-170245-
/O.CON.KBRO.FW.W.0019.000000T0000Z-080417T0300Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
117 PM CDT WED APR 16 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

WINDY CONDITIONS ARE EXPECTED TO DEVELOP TODAY AS THE PRESSURE
GRADIENT TIGHTENS. STRONG SOUTHEAST WINDS...COMBINED WITH CURED
FUELS...WILL BE ENOUGH TO CAUSE ERRATIC FIRE BEHAVIOR.

STRONG AND GUSTY SOUTHEAST WINDS WILL LIKELY RETURN ONCE AGAIN ON
THURSDAY POSSIBLY REQUIRING ANOTHER RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED
FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT
FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR
HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SPEECE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 15, 7:28 PM CDT, 7 hours 16 minutes earlier.

Area forecast discussion, Apr 15, 7:28 PM CDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
728 PM CDT TUE APR 15 2008

.DISCUSSION...A HIGH PRESSURE RIDGE EXTENDING ACROSS THE GULF OF
MEXICO COMBINED WITH A LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL
BOUNDARIES LOCATED ACROSS THE CENTRAL UNITED STATES WILL INCREASE
THE PRESSURE GRADIENT OVER DEEP SOUTH TEXAS WEDNESDAY. SUBSEQUENTLY
THE WINDS WILL INCREASE ACROSS THE RIO GRANDE VALLEY. MODERATE AND
GUSTY SOUTHEASTERLY WINDS WILL PREVAIL OVER THE CWA WEDNESDAY AND
THURSDAY AFTERNOON AND EARLY EVENING WITH THE WINDS DECREASING TO
LIGHT TO MODERATE LEVELS OVERNIGHT WEDNESDAY NIGHT. FRIDAY THROUGH
EARLY NEXT WEEK SOUTHEASTERLY WINDS WILL PREVAIL OVER THE CWA WITH
THE WINDS BECOMING LIGHT DURING THE OVERNIGHT PERIODS AND LIGHT TO
MODERATE DURING THE AFTERNOONS AND EARLY EVENINGS. NEAR NORMAL TO
ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS WILL CONTINUE OVER THE
RIO GRANDE VALLEY THROUGH EARLY NEXT WEEK. THE CURRENT FORECAST
PACKAGE LOOKS GOOD, THEREFORE NO CHANGES ARE ANTICIPATED TO THE
FORECAST AT THIS TIME.
&&

.MARINE...AT 6 PM BUOY020 INDICATED WIND FROM THE SOUTHEAST AT
AROUND 16 KNOTS WITH SEAS AT 3 FEET. THE PRESSURE GRADIENT ALONG THE
LOWER TEXAS COAST AS WELL AS THE WESTERN GULF WILL STRENGTHEN TROUGH
THURSDAY. WINDS AND SEAS CAN BE EXPECTED TO STEADILY INCREASE AND
BUILD RESPECTIVELY OVER THE NEXT 36 TO 48 HOURS. MARINERS OF SMALL
CRAFT SHOULD EXERCISE CAUTION THROUGH TONIGHT AND ANTICIPATE SMALL
CRAFT ADVISORIES TO BE POSTED FOR WEDNESDAY AND PERSIST INTO
THURSDAY AND POSSIBLY THROUGH FRIDAY MORNING.
&&

.AVIATION...VFR CONDITIONS TO PREVAIL THIS EVENING AND MUCH OF THE
NIGHT. LOW LEVEL MOISTURE TO INCREASE OVERNIGHT AND WEDNESDAY WITH
TEMPO BKN CIGS JUST ABOVE MVFR HEIGHTS. SOME PATCHY MVFR CIGS ARE
POSSIBLE ACROSS THE COASTAL REGIONS AS WELL AS INLAND TO HIGHWAY 281
BUT CONFIDENCE IS LOW AT THIS TIME WITH MOISTURE CHARTS CONTINUING
TO INDICATE SHALLOW MOISTURE PERSISTING TONIGHT AND DEEPENING
WEDNESDAY NIGHT. SOUTHEAST WINDS TO INCREASE DRAMATICALLY MIDDAY
WEDNESDAY WITH GUSTS NEARING 35 KNOTS.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FOR TXZ248>257
FROM 15Z WEDNESDAY TO 03Z THURSDAY.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS....63
MARINE/AVIATION...58
MESOSCALE...MARTINEZ
Hazardous weather outlook, Apr 15, 8:21 PM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
821 PM CDT TUE APR 15 2008

GMZ130-132-135-150-155-170-175-TXZ248>257-161100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
821 PM CDT TUE APR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LOW PRESSURE OVER NORTHWEST TEXAS AND HIGH PRESSURE OVER THE
SOUTHEAST UNITED STATES WILL INCREASE THE PRESSURE GRADIENT ACROSS
DEEP SOUTH TEXAS WEDNESDAY AND THURSDAY. THIS WILL LIKELY INCREASE
THE RISK OF WILDFIRES...IN COMBINATION WITH THE CURED FUELS ACROSS
THE AREA...TO DEVELOP. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL
OF DEEP SOUTH TEXAS FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING AS A RESULT.

A WIND ADVISORY MAY BE NECESSARY THURSDAY AS THE PRESSURE GRADIENT
ACROSS SOUTH TEXAS STRENGTHENS. A DEEPENING ROCKY MOUNTAIN LOW
PRESSURE TROUGH WILL INDUCE A SURFACE LOW PRESSURE AREA OVER NORTH
TEXAS WITH ANOTHER LOW TO FORM ON THE LEE SIDE OF THE SIERRA MADRE
ORIENTAL. THE COMBINATION OF THE TWO SURFACE LOW WILL ALLOW FOR A
STRONG LOW LEVEL JET TO DEVELOP WEDNESDAY NIGHT WITH WINDS MIXING
TO THE SURFACE THURSDAY. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 40 MPH ARE ANTICIPATED. THE STRONGEST WINDS CAN BE
EXPECTED MAINLY FROM HIDALGO TO BROOKS COUNTY EAST TO THE COAST.

IN ADDITION...SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE COASTAL
WATERS WEDNESDAY AND THURSDAY AS WINDS AND SEAS INCREASE WITH THE
TIGHTER PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST. THIS WILL
LIKELY PROVIDE A MODERATE OF RISK OF RIP CURRENTS ALONG COASTAL
BEACHES AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GB

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 2:41 AM CDTWind AdvisoryBROBrooks, Cameron, Hidalgo, Kenedy, Willacy13 hr

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.